Alert archive / West Virginia / Flash Flood Warnings in 2024
Flash Flood Warning 38, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Aug 29, 2024, 2:37 PM EDT for Greenbrier County, West Virginia. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 29, 2024, 2:37 PM EDT (18:37 UTC)
- Expired
- Aug 29, 2024, 6:30 PM EDT
- In force
- 4 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
County Greenbrier County, WV
The radar
The Roanoke radar (KFCX), 111 km from the middle of the area, began a volume at 18:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 6.6 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 882 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 1275 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
646
WGUS51 KRNK 291837
FFWRNK
WVC025-292230-
/O.NEW.KRNK.FF.W.0038.240829T1837Z-240829T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Blacksburg VA
237 PM EDT Thu Aug 29 2024
The National Weather Service in Blacksburg has issued a
* Flash Flood Warning for...
East Central Greenbrier County in southeastern West Virginia...
* Until 630 PM EDT.
* At 237 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 3 and 4 inches of rain
have fallen along the Greenbrier and Pocahontas County line.
Additional rainfall of 1 to 3 inches is expected. Flash flooding
is ongoing or expected to begin shortly. This rainfall, and
additional heavy rain falling over the North Fork Anthony Creek is
expected to cause flash flooding downstream, including the Neola
area.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Neola...
This includes the following streams and drainages...
Coles Run, Meadow Creek, Middle Fork Anthonys Creek, North Fork
Anthony Creek, Anthony Creek, Twomile Run and Sugar Run.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather
Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports
and pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.
&&
LAT...LON 3798 8012 3796 8012 3796 8014 3802 8015
3805 8012 3806 8011 3806 8007 3806 8004
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-3 INCHES IN 1 HOUR
$$
DS2 follow-up statements
374
WGUS71 KRNK 292054
FFSRNK
Flash Flood Statement
National Weather Service Blacksburg VA
454 PM EDT Thu Aug 29 2024
WVC025-292230-
/O.CON.KRNK.FF.W.0038.000000T0000Z-240829T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Greenbrier WV-
454 PM EDT Thu Aug 29 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM EDT THIS
EVENING FOR EAST CENTRAL GREENBRIER COUNTY...
At 454 PM EDT, Doppler radar indicated heavy rain had ended across
the warned area. However, between 3 and 4 inches of rain fell in an
hour across the Anthony Creek basin between 230-330pm. Flooding
impacts will continue, but no additional rainfall is expected. Flash
flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Neola...
This includes the following streams and drainages...
Middle Fork Anthonys Creek, Sugar Run, Twomile Run, North Fork
Anthony Creek, Meadow Creek, Coles Run and Anthony Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather
Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports
and pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.
&&
LAT...LON 3798 8012 3796 8012 3796 8014 3802 8015
3805 8012 3806 8011 3806 8007 3806 8004
FLASH FLOOD...RADAR INDICATED
$$
WP711
WGUS71 KRNK 292222
FFSRNK
Flash Flood Statement
National Weather Service Blacksburg VA
622 PM EDT Thu Aug 29 2024
WVC025-292232-
/O.EXP.KRNK.FF.W.0038.000000T0000Z-240829T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Greenbrier WV-
622 PM EDT Thu Aug 29 2024
...FLASH FLOOD WARNING WILL EXPIRE AT 630 PM EDT THIS EVENING FOR
EAST CENTRAL GREENBRIER COUNTY...
Flood waters have receded. The heavy rain has ended. Flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
&&
LAT...LON 3798 8012 3796 8012 3796 8014 3802 8015
3805 8012 3806 8011 3806 8007 3806 8004
$$
WPWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Aug 29, 2:24 PM EDT, 13 minutes earlier.
Area forecast discussion, Aug 29, 2:24 PM EDT, 13 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
224 PM EDT Thu Aug 29 2024
.SYNOPSIS...
A cold front will continue to trigger scattered to numerous
showers and thunderstorms this afternoon and evening. The cold
front is expected to stall over the area tomorrow and into the
weekend, so additional opportunity for showers and thunderstorms
can be expected. Cooler and less humid weather arrives for next
week.
&&
.NEAR TERM /THROUGH FRIDAY/...
As of 200 PM EDT Thursday...
Key Messages:
1) A frontal boundary pushing south will keep showers and
storms in the area through tomorrow. A few storms may have
damaging winds and heavy rainfall.
2) A Flood Watch is out for our eastern counties.
Mostly cloudy skies have blossomed over the mountains, and
showers and thunderstorms are increasing in number and strength
with cloud top cooling noted on satellite. This activity is the
result of an approaching backdoor front, convective temperature
achievement/cap erosion across the higher terrain, and upper
level energy rotating from the panhandle of WV towards coastal
VA. As the front sags south this afternoon and evening,
widespread thunderstorms are likely.
Instability will be highest over the piedmont and to our east,
where dew points are in the upper 60s to mid 70s. DCAPE is
approaching 1200 J/kg over much of our forecast area however,
with dry air noted in this morning's sounding which could help
accelerate downdrafts. Thus we are most concerned with damaging
downburst winds with any severe storms, in line with SPC's Day 1
outlook. Shear is low in our area, so this does not look like a
tornado threat, unless more shear is ingested from a boundary.
CAMs show multicells growing upscale and eventually attempting
to form a loose bowing line of sorts, but the lack of
kinematic support will limit its cohesiveness. Showers and
isolated thunderstorms weaken but a few continue after dark,
mainly for the piedmont and points east and south. A few showers
will even likely be around through the overnight into Friday
morning.
Besides the wind threat, the other concern is flooding. A Flood
Watch has been issued for our far eastern counties in
coordination with local offices and WPC. QPF amounts will be
bolstered by high PWATs, moderate warm cloud depths, slow
movement, and training cells along the front. In the watch area,
expect 1 to 2 inches with isolated higher amounts possible.
Outside the watch area, most locations will see less than a half
inch through tonight. The Flood Watch is not a slam dunk with
dry antecedent conditions, but the potential is there.
Lows tonight will be in the 60s to low 70s, with highs tomorrow
in the upper 70s to mid 80s for the mountains, and the mid to
upper 80s for the piedmont. Showers and thunderstorms will
develop once again tomorrow afternoon and evening along the
mountains and south, with the boundary near the VA/NC border.
Lower temperatures and cloud cover will limit SB instability,
but another short wave will support a few strong storms and
heavy rainfall once again.
Confidence in the near term is moderate, but slightly lower for
PoPs.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
As of 1100 AM EDT Thursday...
Key Points:
1. Temperatures remaining above normal.
2. Daily chances of showers/storms with locally heavy possible.
A look at the 29 Aug 00Z NCEP Ensemble Mean 500 mb Geopotential
heights shows a shortwave ridge over our region Friday night
with an upstream shortwave trough over the Upper Mississippi
Valley. As we progress into and through the weekend, the ridge
gets displaced east as the trough approaches and amplifies. The
axis of this trough is expected to centered over southern
Quebec, southwest into eastern Tennessee Sunday evening. At the
surface, on Friday, high pressure will be centered just
southeast of the Canadian Maritimes with a ridge axis extending
southwest, intersecting the mid-Atlantic region. A stationary
front in advance of this high will be over VA/NC. Additionally,
deep low pressure will be centered over Hudson Bay, with an
associated cold front extending into the Mid Mississippi River
Valley. As we progress through the weekend, the Canadian low
will make progress eastward. Its associated cold front will
reach our area Saturday evening. This first front will be
followed about twenty-four hours later by second front. Behind
this second front, a strong and broad area of high pressure will
build into the Northern Plains and Upper Mississippi River
Valley.
Output from the 29 Aug 00Z Ensemble Situational Awareness Table
shows 850mb temperatures around +17C to +18C Friday night
through Saturday. These values will correspond to the 90 to 97.5
percentile of the 30-year climatology. On Sunday night, values
drop to +14C to +16C. Precipitable Water (PW) values across the
region Friday night are expected to range from 1.50 to 1.75
inches. Through Saturday, these values increase to an average a
little over 1.75 inches. For mountain regions of our area, these
numbers correspond to the 90 to 97.5 percentile of climatology.
Similar values and climatological references are expected
Saturday night, but across our entire region. On Sunday, drier
air works its way into northern parts of the region, but 1.75 to
2.00 inch PW values are still expected over primarily our
Piedmont region. Sunday night, the push of drier air continues
with values by daybreak Monday ranging from just shy of 1.00
inch in the north and 1.50 inch in the south. A look at Mean
Integrated WV Transport shows the time period of late Saturday
night through Sunday afternoon a period to watch for values
exceeding 400 units. This time of year this level of transport
corresponds to the 90 to 97.5 percentile of the 30-year
climatology. The far northeast portion of the region Saturday
night, and the eastern and southeastern sections on Sunday, are
the key locations to watch for this better than average moisture
flux.
The above weather scenario points to a period with multiple
chances of showers and/or storms. On Friday night, the
stationary front over eastern sections paired with good PW
values point to a continuation of Friday daytime activity into
the evening hours, especially in the east. Next, the arrival of
a cold front late Saturday into Saturday night, again combined
with high PW values across the area, will provide for good
coverage of showers/storms during this time period. Late Friday
night into early Saturday, coverage should be minimal and
primarily over western sections. After another decrease in
coverage Saturday night, the secondary cold front will cross the
area on Sunday into Sunday night. This front also combined with
high PW values and good moisture flux should continue the
potential for shower/storms. During all these time periods,
locally heavy rain will be possible, especially in areas where a
particular front is located, and also with the regions of
higher PW and WV flux. Temperatures are expected to average five
to ten degrees above normal through the period.
Confidence in the above weather forecast is moderate to high.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
As of 1100 AM EDT Thursday...
Key Points:
1. Trending drier and cooler
2. Isolated/scattered, mainly afternoon, showers possible
southern sections of the region.
A look at the 29 Aug 00Z NCEP Ensemble Mean 500 mb Geopotential
heights shows an upper level trough heading east of the region
as a broad upper ridge builds into the central US. At the
surface, the center of high pressure will head east through Ohio
Valley on Monday and into the mid-Atlantic and New England on
Tuesday. On Wednesday, this high will be centered off the New
England coast, but its axis will extend southwest into the
Carolinas.
Output from the 29 Aug 00z Ensemble Situational Awareness Table
shows 850mb temperatures around +13C to +15C for Monday, +12C to
+14C for Tuesday, and +13C to +14C for Wednesday and Thursday.
PW values fall through the day Sunday, reaching 0.75 inch north
and 1.25 inch south. Tuesday through Thursday, PW values across
the area will range from a little under to a little over 1.00
inch.
The above weather scenario will offer drier and cooler air
arriving from north to south on Monday. However, the proximity
of the exiting front will still offer the potential for some
isolated showers, especially in areas over the southern third of
the region. The northern third may be precipitation-free or
have minimal coverage.
From Tuesday through Thursday, drier air will continue to work
its way into the region. However, the front to our south may
wobble a bit such that some isolated/scattered showers may be
possible over mainly southern sections.
Temperatures are expected to trend cooler through the period,
reaching numbers around or slightly cooler than normal by
Wednesday/Thursday.
Confidence in the above weather forecast is moderate.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
As of 200 PM EDT Thursday...
SHRA/TSRA have developed over the mountains and foothills and
will continue to spread into the rest of the area through
tonight. Ceilings and visibilities will trend as low as IFR
through tonight and into the overnight. May even see a few
SHRA/isolated TSRA overnight into early Friday morning. Guidance
is still suggesting low stratus over much of the area in the
morning, with some fog as well, or basically stratus touching
the ground. This clears up around 14Z Friday morning.
Forecast confidence is good.
EXTENDED AVIATION OUTLOOK...
Front is expected to stall over the region for the weekend. This
favors a mix of flight conditions with low confidence on flight
categories due to opportunity for showers/storms and nighttime
stratus and fog. A more bona fide push of cooler air from the
north is expected Monday, suggesting improved conditions for
early next week, although still subject to overnight valley
fog.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Flood Watch until midnight EDT tonight for VAZ020-024-035-046-
047.
NC...None.
WV...None.
&&
SYNOPSIS...PM/SH
NEAR TERM...JCB/SH
SHORT TERM...DS
LONG TERM...DS
AVIATION...PM/SHHazardous weather outlook, Aug 29, 2:33 PM EDT, 4 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 233 PM EDT Thu Aug 29 2024 VAZ020-024-035-046-047-301845- Bath-Rockbridge-Amherst-Appomattox-Buckingham- 233 PM EDT Thu Aug 29 2024 ...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... This Hazardous Weather Outlook is for central Virginia and west central Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. There is also a marginal risk of severe weather through this evening. The main threat will be damaging winds. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a marginal risk of severe thunderstorms Friday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. NCZ001>006-018>020-VAZ007-009>019-022-023-032>034-043>045-058-059- WVZ042>044-507-508-301845- Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes- Yadkin-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Grayson- Carroll-Floyd-Craig-Alleghany VA-Roanoke-Botetourt-Patrick-Franklin- Bedford-Henry-Pittsylvania-Campbell-Halifax-Charlotte-Mercer-Summers- Monroe-Eastern Greenbrier-Western Greenbrier- 233 PM EDT Thu Aug 29 2024 This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, central Virginia, south central Virginia, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...This afternoon and tonight. There is a marginal risk of severe weather and excessive rainfall through this evening. The main threats will be damaging winds and heavy rain possibly leading to flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a marginal risk of severe weather Friday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Special weather statement, Aug 29, 12:46 PM EDT, 1 hour 51 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
1246 PM EDT Thu Aug 29 2024
WVZ043-508-291730-
Western Greenbrier WV-Summers WV-
1246 PM EDT Thu Aug 29 2024
...A STRONG THUNDERSTORM WILL IMPACT
SOUTHWESTERN GREENBRIER AND NORTHEASTERN SUMMERS COUNTIES THROUGH 130
PM EDT...
At 1246 PM EDT, Doppler radar was tracking a strong thunderstorm over
Lawn, or 7 miles south of Rupert, moving northeast at 5 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Rupert...
Lawn...
Williamsburg...
Elton...
Meadow Bluff...
and Anjean.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3797 8049 3787 8059 3778 8073 3783 8088
3785 8086 3787 8081 3787 8075 3793 8079
3806 8068
TIME...MOT...LOC 1646Z 206DEG 5KT 3787 8073
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
RABSpecial weather statement, Aug 29, 1:35 PM EDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
135 PM EDT Thu Aug 29 2024
VAZ018-WVZ044-291800-
Craig VA-Monroe WV-
135 PM EDT Thu Aug 29 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN CRAIG AND
SOUTHEASTERN MONROE COUNTIES THROUGH 200 PM EDT...
At 135 PM EDT, Doppler radar was tracking a strong thunderstorm over
Huffman, or 7 miles southwest of Sinking Creek. This thunderstorm was
nearly stationary.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Sinking Creek...
Paint Bank...
Craig Springs...
Huffman...
Waiteville...
Maggie...
and Gap Mills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3758 8029 3735 8027 3737 8033 3735 8035
3733 8042 3732 8043 3732 8044 3757 8045
TIME...MOT...LOC 1735Z 256DEG 1KT 3735 8038
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
RABSpecial weather statement, Aug 29, 1:40 PM EDT, 57 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
140 PM EDT Thu Aug 29 2024
VAZ016-032-291815-
Patrick VA-Carroll VA-
140 PM EDT Thu Aug 29 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN CARROLL AND
SOUTHWESTERN PATRICK COUNTIES THROUGH 215 PM EDT...
At 139 PM EDT, Doppler radar was tracking a strong thunderstorm over
Ararat, moving southwest at 5 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Ararat.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3665 8062 3671 8049 3661 8042 3655 8054
3655 8055
TIME...MOT...LOC 1739Z 063DEG 6KT 3661 8054
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
RABSpecial weather statement, Aug 29, 2:17 PM EDT, 20 minutes before
Special Weather Statement National Weather Service BLACKSBURG VA 217 PM EDT Thu Aug 29 2024 WVZ507-291845- Eastern Greenbrier WV- 217 PM EDT Thu Aug 29 2024 ...A STRONG THUNDERSTORM WILL IMPACT FAR NORTHEAST GREENBRIER COUNTY THROUGH 245 PM EDT... At 216 PM EDT, Doppler radar was tracking a strong thunderstorm near Neola. This thunderstorm was nearly stationary. HAZARD...Penny size hail. SOURCE...Radar indicated. IMPACT...Minor hail damage to vegetation is possible. This storm will remain over mainly rural areas of far northeast Greenbrier County. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. Locally heavy rain will quickly reduce visibility and result in ponding of water on roadways, standing water in low lying areas, and minor flooding of creeks, streams, and areas of poor drainage. Drivers are urged to slow down and use extra caution to avoid hydroplaning. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3806 7997 3800 8009 3805 8014 3806 8011 TIME...MOT...LOC 1816Z 314DEG 3KT 3804 8008 MAX HAIL SIZE...0.75 IN MAX WIND GUST...<30 MPH DS
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 12:46 PM EDT | Special Weather Statement | RNK | Greenbrier | 44 min |
| Aug 29, 1:18 PM EDT | Severe Thunderstorm Warning | RNK | Greenbrier, Summers | 25 min |
| Aug 29, 3:33 PM EDT | Areal Flood Advisory | RNK | Greenbrier | 117 min |
Nearby
Flash Flood Warnings in West Virginia, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.